Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 36, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 6, 2006, 5:24 PM MDT for Navajo County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2006, 5:24 PM MDT (23:24 UTC)
- Expired
- Aug 6, 2006, 6:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 77 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 062328 FFWFGZ AZC017-070100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 424 PM MST SUN AUG 6 2006 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 600 PM MST * AT 419 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER MCDONALD CANYON AND PORTER DRAW. RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR OVER THE UPPER REACHES OF BOTH DRAINAGES. EXCESSIVE RUNOFF FROM THESE STREAMS WILL CAUSE FLOODING AS THE WATERS MOVE NORTHWARD TOWARD THE LITTLE COLORADO RIVER. LAT...LON 3467 11046 3465 11033 3484 11022 3489 11043 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:00 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST SUN AUG 06 2006 .SYNOPSIS...A MOIST SOUTHEAST FLOW ALOFT WILL RE-ESTABLISH ITSELF OVER THE NORTHLAND BEGINNING MONDAY....RESULTING IN A MORE MOIST AIR MASS MOVING FROM SOUTHEAST TO NORTHWEST. THIS WILL ALLOW FOR A GREATER CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH AT LEAST FRIDAY. && .DISCUSSION...DRY SOUTHWEST FLOW CONTINUES TO PERMEATE ACROSS THE NORTHCOUNTRY THIS AFTERNOON...LEAVING MOST OF THE AREA UNDER PARTLY CLOUDY SKIES. THE ONLY EXCEPTION IS THE EASTERN THIRD OF THE REGION WHERE THE AIR MASS IS MORE MOIST AND UNSTABLE. THE TROUGH OVER THE WESTERN U.S. COAST IS PROGGED TO EJECT TO THE NORTHEAST LATER TONIGHT INTO TOMORROW. A RIDGE SITTING OVER THE SOUTHERN U.S. WILL GRADUALLY MOVE WESTWARD AND REPOSITION ITSELF OVER TEXAS. THIS WILL RESULT IN A RETURN TO MOIST SOUTHERLY FLOW OVER THE STATE BEGINNING MONDAY...BRINGING THE NORTHLAND BACK TO A MORE MODERATE MONSOONAL TYPE PATTERN LASTING THROUGH FRIDAY. BY SATURDAY...MODEL GUIDANCE WANTS TO BRING BACK THE DRY SOUTHWESTERLY FLOW TO THE NORTHLAND AS A TROUGH MOVES TOWARDS THE WESTERN U.S.. WOULD LIKE TO SEE A FEW MORE MODEL RUNS OF THIS TO BUILD CONFIDENCE IN THIS SOLUTION. CK && .AVIATION...FOR THE 00Z PACKAGE...SCT THUNDERSTORMS WILL CONTINUE EAST OF A LINE FROM PAGE TO PAYSON AND ISOLD STORMS WEST OF THIS LINE. THE GREATEST COVERAGE AND STRONGEST STORMS ALONG THE AZ/NM LINE WHERE CIGS WILL GO DOWN TO NEAR 3 KFT AGL. COVERAGE OF TSRA SHOULD DECREASE AFT 06Z MON. ON MONDAY...MOISTURE INCREASES INTO AZ WILL EXPAND THE SCT TSTORM COVERAGE WESTWARD...STARTING FIRST OVER THE HIGHEST TERRAIN AROUND 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. 41 && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 6, 11:00 AM MDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN AUG 6 2006 AZZ004>018-037>040-070700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN AUG 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DRY AIR REMAINS OVER THE WESTERN HALF OF NORTHERN ARIZONA TODAY. OUTFLOWS FROM NEW MEXICOS STORMS DEVELOPED LAST NIGHT AND MOVED INTO NORTHERN ARIZONA...HELPING TO MOISTEN THE LOWER LEVELS OF THE ATMOSPHERE...ESPECIALLY IN NAVAJO AND APACHE COUNTIES. AREAS EAST OF A LINE FROM PAGE...TO WINSLOW...TO PAYSON WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING BY EARLY AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING. STORMS NEAR THE NEW MEXICO BORDER WILL PRODUCE HEAVY RAIN...AND MOSTLY SMALL HAIL. THE CHANCE FOR FLOODING NEAR THE NEW MEXICO BORDER WILL BE MODERATE DUE TO THE SATURATED SOIL CONDITIONS...AND RECENT RAINFALL COMBINED WITH THE THREAT OF MORE RAIN TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RETURN TO MOIST SOUTH TO SOUTHEASTERLY FLOW ON MONDAY WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH SATURDAY...WITH STORM ACTIVITY PUSHING TOWARDS THE WESTERN PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.